MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 5max ace was kinked approximately 1.0 cm from its proximal hub.The 5max ace was bent approximately 18.0 and 55.0 cm from its proximal hub.Conclusions: evaluation of the device returned 5max ace confirmed the kink near the hub.This damage is likely a result of manipulating the device at extreme angles during removal from the packaging.Further evaluation revealed slight bends on the mid-shaft of the catheter.This damage was likely incidental and may have occurred during packaging for return to penumbra facilities.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that a penumbra system 5max ace reperfusion catheter (5max ace) was kinked near the hub upon opening the packaging.The damage to the 5max ace was noticed prior to use; therefore, it was not used in the procedure.The procedure was completed using a new 5max ace.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6686293
Report Number3005168196-2017-01077
Device Sequence Number18864582
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/23/2020
Device Catalogue Number5MAXACE132
Device Lot NumberF73914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1